Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 28, 2017, 10:30 PM MDT for Lincoln County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 10:30 PM MDT (04:30 UTC)
- Expired
- Jun 28, 2017, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 3443 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
026
WUUS55 KBOU 290430
SVRBOU
COC073-290515-
/O.NEW.KBOU.SV.W.0052.170629T0430Z-170629T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1030 PM MDT WED JUN 28 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in east central Colorado...
* Until 1115 PM MDT
* At 1029 PM MDT, a severe thunderstorm was located 8 miles east of
Hugo, or 16 miles southwest of Flagler, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail. There is
also the potential for this storm to produce a tornado.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 10343 3923 10339 3924 10316 3901 10317
TIME...MOT...LOC 0429Z 297DEG 23KT 3915 10330
HAIL...1.25IN
WIND...60MPH
$$
ENTREKIN1 follow-up statement
521
WWUS55 KBOU 290508
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1108 PM MDT WED JUN 28 2017
COC073-290515-
/O.CON.KBOU.SV.W.0052.000000T0000Z-170629T0515Z/
Lincoln CO-
1108 PM MDT WED JUN 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...
At 1108 PM MDT, a severe thunderstorm was located 15 miles northeast
of Boyero, or 18 miles south of Flagler, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 10322 3924 10320 3924 10316 3901 10317
TIME...MOT...LOC 0508Z 297DEG 23KT 3904 10301
HAIL...1.00IN
WIND...60MPH
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:40 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 28, 9:40 PM MDT, 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 940 PM MDT Wed Jun 28 2017 .UPDATE... Issued at 940 PM MDT Wed Jun 28 2017 Low level moisture influx on the plains coupled with some jet- related lift continues to regenerate storms over eastern Colorado. Still some lift over the mountains as well but much drier air so just a few weak showers there. Forecast is pretty much on track so just some minor adjustments for current convective trends focused more on the area east of Denver and less elsewhere. && .SHORT TERM...(This evening through Thursday) Issued at 334 PM MDT Wed Jun 28 2017 Isolated high based showers have been developing over the foothills and to the east and southeast of Denver for the past hour or so. Gusty winds and light rain have been the main products of these showers. An upper level jet stream is forecast to move over northern Colorado through this evening which will help organize additional showers that are seen developing over northwest Colorado this evening. Isolated showers should continue moving off the foothills through the early evening. Westerly flow aloft will continue over Colorado on Thursday as the upper jet also lingers overhead. More showers and thunderstorms are expected through the afternoon hours. Temperatures will be a few degrees cooler Thursday after weak northerly flow at low levels prevails overnight. Model soundings for Thursday afternoon show CAPE values of 1000-1500 j/kg, meaning the atmosphere will be a little more unstable than this afternoon. Isolated to scattered showers will suffice. .LONG TERM...(Thursday night through Wednesday) Issued at 334 PM MDT Wed Jun 28 2017 Models show fairly strong zonal flow aloft, for this time of year, over the CWA Thursday night. An upper trough moves across Friday. Weak northerly flow aloft is progged Friday night followed by upper ridging Saturday and Saturday night. There is some weak upward QG vertical velocity Thursday night, then weak downward motion is progged Friday through Saturday. The boundary layer winds are progged to be upsloping Thursday night into Friday evening before more normal diurnal trends kick in Friday overnight through Saturday night. For moisture there is some progged Thursday evening, then it dries out a bit more for Friday, and more still for Saturday. Precipitable water amounts are progged from a half to a little over one inch Thursday night. The values are between 0.50 and 1.00 inch Friday, the 0.25 to 0.75 inch Friday night through Saturday night. There is some CAPE around Thursday evening, especially over the foothills and adjacent plains. There is less CAPE around for late day Friday and late day Saturday. There is limited measurable precipitation Thursday night into Friday morning, then there is very little through Saturday night. Best pops will be Thursday evening/night. Pops will be less both late day Friday and late day Saturday. Will go with 10-30% pops Thursday night into Friday morning. Ten to 20% pops will suffice, mainly for the foothills, late day Friday, then 10-20% pops, mainly for just South Park for late day Saturday. Temperatures will be 2-5 C cooler on Friday for highs compared to Thursday. Saturday's highs will be 4-8 C warmer than Friday. For the later days, Sunday through Wednesday, models have a weak upper trough move across Colorado Sunday afternoon and night. There is northwesterly flow aloft on Monday, then more upper ridging Tuesday and Wednesday. Moisture is limited. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 940 PM MDT Wed Jun 28 2017 Scattered thunderstorms will continue east of Denver much of the night, but the impact will likely be limited to approach gates and east to southeast outflow winds through 08z. VFR conditions are expected through Thursday. Isolated showers and thunderstorms are expected again after 21z, with the most likely impact a few hours of variable winds gusting as high as 40 knots. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...Dankers LONG TERM...RJK AVIATION...Gimmestad
Hazardous weather outlook, Jun 28, 11:04 AM MDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Wed Jun 28 2017 COZ030>051-291715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Wed Jun 28 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected this afternoon and evening, mainly over the plains. A few storms could become severe over the eastern plains with damaging wind gusts and hail up to one inch in diameter. The mountains and mountain valleys will be dry and breezy today, which will elevate the fire danger. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered showers and thunderstorms can be expected Thursday into Friday with the passage of an upper level trough and cold front. Cooler temperatures, higher humidities and the chance for wetting rainfall should reduce the risk of wildfires both days, particularly on the plains. For the weekend into early next week, a large high pressure ridge building in from the Desert Southwest will usher in drier and warmer conditions across the region. This will again elevate the wildland fire danger, while significantly reduce the chance for thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 28, 10:40 PM MDT | Tornado Warning | BOU | Lincoln | 20 min |
| Jun 28, 10:52 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 23 min |
| Jun 28, 11:16 PM MDT | Tornado Warning | BOU | Lincoln | 19 min |
| Jun 29, 1:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jun 29, 1:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Jun 29, 1:51 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 29, 2:20 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 40 min |
| Jun 29, 2:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 29, 2:55 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Jun 29, 3:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 43 min |
| Jun 29, 3:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jun 29, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Jun 29, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jun 29, 5:11 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.